Alert archive / Texas / Areal Flood Warnings in 2016

Areal Flood Warning 7, NWS Midland/Odessa, TX

August 29, 2016Andrews County, Gaines County, Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this areal flood warning at Aug 29, 2016, 7:36 AM CDT for Andrews County, Gaines County, Texas; Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 7:36 AM CDT (12:36 UTC)
Expired
Aug 29, 2016, 10:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Lea County, NM, Andrews County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 5:57 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 29, 5:57 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
557 AM CDT MON AUG 29 2016

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

Showers persist over the Permian basin, but thunderstorms have
waned. Expect VFR conditions to prevail through the day, if not
most of the night. Thunderstorms are expected to develop again
this afternoon, but will wait another issuance to get a better
handle on which terminals will be affected.

&&

.PREV DISCUSSION... /issued 416 AM CDT MON AUG 29 2016/

Heavy rain has fallen across much of Lea Co and the northwest
Permian Basin overnight. Some spots have picked up over 5 inches
of rain causing areas of flash flooding. Scattered showers and a
few storms continue across the central Permian Basin early this
morning. Expect this to continue for a few more hours before this
morning round of convection dissipates.

Little will change today as an upper low slowly moves east into NM
and keeps deep moisture streaming overhead. Lift east of the low
will combine with surface heating to help generate scattered showers
and thunderstorms, especially across SE NM and the higher terrain of
W TX. Convection may spread east again overnight as a modest low
level jet develops. Heavy rain will remain the greatest concern over
the next few days with PWATs well over our seasonal norms. Will
issue a Flash Flood Watch for the western 3/4 of the CWA. This is
where the heaviest rain has fallen over the past few days and
where the best chance for convection will be today/tonight.

The upper low will more or less evolve into a weakness early this
week. This weakness will stick around leading to more showers and
thunderstorms each day through at least Thursday. Temperatures
will also remain below normal until at least the latter part of
the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     86  69  86  69 /  40  50  50  40
Carlsbad                       79  66  75  65 /  60  70  70  60
Dryden                         88  71  87  71 /  50  50  50  40
Fort Stockton                  83  66  82  66 /  60  60  50  40
Guadalupe Pass                 72  60  69  60 /  60  60  70  50
Hobbs                          79  64  76  64 /  60  60  60  60
Marfa                          76  62  74  61 /  70  50  60  50
Midland Intl Airport           84  68  83  68 /  50  50  50  50
Odessa                         84  68  84  68 /  50  50  50  50
Wink                           85  68  82  68 /  60  60  60  50

&&

.MAF Watches/Warnings/Advisories...
NM...Flash Flood Watch through late tonight for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

TX...Flash Flood Watch through Tuesday morning for Andrews-Big Bend
     Area-Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
     Guadalupe Mountains-Loving-Marfa Plateau-Martin-Midland-
     Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
     Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

&&

67/29
Hazardous weather outlook, Aug 29, 4:10 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT MON AUG 29 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
410 AM CDT MON AUG 29 2016 /310 AM MDT MON AUG 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF HEAVY RAINFALL,
LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE
POSSIBLE THROUGH TONIGHT, ESPECIALLY ALONG AND WEST OF A LAMESA TO
GREENWOOD TO SHEFFIELD TO DRYDEN LINE WHERE A FLASH FLOOD WATCH
IS IN EFFECT.  ELEVATED FLOWS, IF NOT FLOODING, WILL BE POSSIBLE
ON THE RIO GRANDE RIVER, OR THE PECOS RIVER IN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH WEDNESDAY.  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH
FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST
NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 29, 2:09 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      10 NE ANDREWS           32.42N 102.43W
08/29/2016                   ANDREWS            TX   LAW ENFORCEMENT

            THE ANDREWS COUNTY S.O. REPORTED 2 FEET OF WATER RUNNING
            OVER THE INTERSECTION OF RANCH ROAD 1788 AND NE 7100,
            ABOUT 10-11 MILES NORTHEAST OF ANDREWS.

&&

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:15 PM CDTFlash Flood WarningMAFBrewster, Pecos, Terrell3 hr
Aug 28, 8:20 PM CDTAreal Flood AdvisoryMAFTerrell3 hr
Aug 28, 9:44 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Aug 28, 10:02 PM CDTRiver Flood WarningMAFBrewster46 hr
Aug 28, 10:39 PM CDTFlash Flood WarningMAFGaines3 hr
Aug 28, 11:08 PM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Aug 28, 11:28 PM CDTAreal Flood AdvisoryMAFDawson3 hr
Aug 29, 12:59 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr
Aug 29, 1:25 AM CDTAreal Flood WarningMAFGaines6 hr
Aug 29, 1:31 AM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Aug 29, 3:48 AM CDTAreal Flood AdvisoryMAFDawson, Martin3 hr
Aug 29, 3:56 AM CDTAreal Flood WarningMAFAndrews, Gaines6 hr
Aug 29, 4:33 AM CDTFlash Flood WatchMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 7 more47 hr
Aug 29, 1:14 PM CDTAreal Flood AdvisoryMAFAndrews3 hr
Aug 29, 1:26 PM CDTFlash Flood WarningMAFAndrews, Gaines4 hr
Aug 29, 3:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Aug 29, 5:51 PM CDTAreal Flood AdvisoryMAFPecos, Ward3 hr
Aug 28, 9:23 PM CDTAreal Flood AdvisoryMAFLea3 hr
Aug 29, 2:55 AM CDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Areal Flood Warnings in Texas, 2016Areal Flood Warnings in New Mexico, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.